Question for those taking 6-MP

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 7/24/2008 10:26 AM (GMT -7)   
I'm taking 40mg prednisone, 100mg 6-MP, Asacol, and Remicade,(3rd treatment) I started everything 05/30/08. I've felt great up until two weeks ago, had lots of energy from the prednisone, ect, now I'm really tired can't seem to stay awake in the evenings when I get home. Yesterday I couldn't hardly keep my eyes open at work all day! Could this be from the 6-MP, should I try to take it before bed? Not sure what my blood count is was 14,000 when i started, think its around 10,000 now. Will I feel worse the lower my count goes?
 
 
Tannie Courson

belleenstein
Veteran Member


Date Joined Feb 2007
Total Posts : 1010
   Posted 7/24/2008 10:38 AM (GMT -7)   
Fatigue is sometimes the body's way of saying it needs you to slow down. Just about everyone with a chronic illness fatiques more easily than "normal" people and find that it takes longer to rebound after over-estending themselves.

However, you are on quite a cocktail of medication and fatique can also be a side effect of them.

I am on azathioprine, which is a sister drug to 6-MP, and fatigue is thought to be one of the potential side effects along with nausea. I used to take my dose at bedtime to help avoid these problems. In February, my dose was increased to 150 mg and I could no longer take it all at once without nausea, so I now take 50 in the morning and 100 at night. I do take a nap just about every day, but I think my needs are related to my disease activity and general conditioning.

It will not hurt you to take the medication at night, but I would advise not taking it on an empty stomach.

There are lots of threads on this site discussing this issue. You might want to do a search.

I see you just recently started on this course of drugs. Is this a new diagnosis for you? If so, good luck as you sort out your relationship to this disease and try to cut yourself some slack.
Belleenstein:

30+ years living with Crohn's.


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 7/24/2008 10:51 AM (GMT -7)   
Belleenstein,

Yes I was just diagnosed in may, so all this is new to me.

Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 7/24/2008 10:59 AM (GMT -7)   
I assume that is your white count, I dont believe a lowered white count manifests as fatugue. Lowered red counts can cause fatigue. If you've been on that dose since May and just now noticing fatigue, I don't think it's the med causing it, although it is possible.  Yes I would suggest taking it at night.

Are you tapering the prednisone? That can cause fatigue.


Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. 10mg prednisone (trying to taper). Udo's Choice Probiotics (30 billion).

Post Edited (Rider Fan) : 7/24/2008 12:05:29 PM (GMT-6)


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 7/24/2008 11:27 AM (GMT -7)   
Not tappering pred just yet

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 7/24/2008 11:28 AM (GMT -7)   
I was on 6mp for a few years and had no problem with being tired on it. I took 150mg every morning. The only side effect I had from it was join pain/stiffness. I was able to come off it for a few years. And the joint pain is reason my GI won't put me back on it for this flare even though it worked great for me. Maybe the combo of some of them are making you tired, or like others said, the disease itself can wipe you out on days. Good luck!
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS and Arthrities too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 20mg tapering
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin
No Surgeries
 


mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 7/24/2008 1:33 PM (GMT -7)   
My GI told me to take it before bed, although she didn't explain why-I would assume that could be the reason.

Bad flare May '06 resulted in CD diagnosis-symptoms for 10 yrs prior.
Asacol: 2400 mg/day
6mp: 100mg/day
Prednisone: 10 mg/day
Entocort: 9mg/day

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:38 PM (GMT -7)
There are a total of 2,732,776 posts in 301,054 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
332 Guest(s), 16 Registered Member(s) are currently online.  Details
Wdan, Bololidat, Ides, Michael_T, jennydancingfish, Lizzie70, mtm3461, Serenity Now, Scaredy Cat, jared16, NiceCupOfTea, lymedriven, Broncofan18, NotQuiteAntonio, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer